Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diabetic, suffering from black marks on arms and legs after scratching. Treatment?

hey,i have been diabetic for 8years now.recently i am scratching myself and am left with black marks especiallu on my arms and legs.cant wear a skirt or something short reason being the marks are too visible,when people look at my arms they wonder if i have been battled..moreover i never know when and how i scratched maself,probably its when i was sleeping..please HELP
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello, long standing & uncontrolled Diabetes can result in skin lesions. around 33% of Diabetics have skin lesions. The possible reasons in your case could be
1. Bacterial infection.
2. Fungal infection.
3. Diabetic Dermopathy.
Bacterial infections can result in boils, folliculitis or carbuncles. commonest organism causing infection is staphylococcus. Antibiotics are given to treat this condition. Your skin problem is less likely to be bacterial infection.
Fungal infection is always accompanied by itching. usually seen in groin & in foot. Antifungal ointments like Clotrimazole or Miconazole are given in this condition. But since you don't have severe itching, it may not be fungal infection.
You are probably having Diabetic Dermopathy (pigmented shin spots). It occurs due to changes in small blood vessels of skin. Uncontrolled Diabetes causes narrowing of the small arteries reducing the blood flow. Common site of occurence is lower legs (shin). Moisturisers will help in this condition. Also, proper control of Diabetes is mandatory to prevent skin lesions.
Answered: Sat, 23 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor